Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

March 25, 2021Bartow County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 25, 2021, 7:25 PM EDT for Bartow County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 7:25 PM EDT (23:25 UTC)
Expired
Mar 25, 2021, 8:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 397 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
397 m²/s²
0-3 km storm-relative helicity
647 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

634 
WWUS82 KFFC 252325
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Thu Mar 25 2021
 
GAZ019-020-030-260000-
Polk GA-Bartow GA-Floyd GA-
725 PM EDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...WESTERN BARTOW
AND SOUTHEASTERN FLOYD COUNTIES UNTIL 800 PM EDT...

At 724 PM EDT...a strong thunderstorm was near Cave Spring, or 7
miles north of Cedartown...moving northeast at 55 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Cartersville, Cedartown, Adairsville, Euharlee, Aragon, Cave
Spring, Kingston, Taylorsville, Cassville, Lindale, Seney and
Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.

LAT...LON 3440 8493 3433 8480 3412 8482 3399 8529
      3417 8537
TIME...MOT...LOC 2324Z 239DEG 47KT 3412 8524 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 25, 3:48 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Mar 25, 3:48 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
348 PM EDT Thu Mar 25 2021

.SHORT TERM /Tonight through Friday Night/...

Widespread showers and a few thunderstorms are underway across
north Georgia this afternoon, mainly along and north of a line
from Cedartown to Roswell to Flowery Branch, where a warm front is
situated. This warm front is extending out from a surface low
located over the ArkLaMiss, placing the CWA within a warm, moist,
unstable environment this afternoon. A Tornado Watch is in effect
for northwestern GA until 9 PM EDT, where 0-1 km SRH values are an
impressive 350-450 m^2/s^2. In addition to the tornado threat,
this area will be ripe for supercells capable of large hail and
damaging wind gusts through the afternoon and evening.

The threat for severe storms will continue overnight into early
Friday morning as the surface low (at that point located over the
Great Lakes region) drives a cold front across the CWA from west
to east. CAMs generally show a broken line of storms entering
northwestern GA around 02z-04z, pushing through metro Atlanta
between 05z-10z. The threat for severe storms will continue to be
maximized across northern and western GA, where several severe
weather parameters are forecast to come together. At the upper
levels, a strong shortwave trough will lift northeast across the
Great Lakes region overnight, maintaining broad ascent across the
CWA (though the strongest upper dynamics will remain well to our
northwest). Still, some 65-75 kts of bulk shear will be in place
over northern and western GA overnight. In addition, 0-3 km SRH
values of 350-450+ m^2/s^2 and 0-1 km SRH values of 250-350+
m^2/s^2 will maintain a threat for organized, rotating storms with
tornadic potential. RAP and NAM significant tornado parameter
values across this portion of the CWA are 3 to 6, so the concern
for isolated tornadoes (some strong and/or long-tracked possible)
is certainly there. Even with the nighttime arrival of the storms,
MUCAPE will be 1000-1500 J/kg and forecast soundings suggest mid-
level lapse rates around 7.5-8.0 C/km, so large hail will also be
a threat with the storms overnight.

The line of storms will continue progressing eastward tomorrow
morning into the afternoon across central and eastern GA, but
severe storm parameters look to be much more marginal. That said,
decent shear and instability could make for a few strong to severe
storms.

Martin

&&

.LONG TERM /Saturday through Thursday/...

At the start the forecast period on Saturday, the lingering
frontal boundary will begin to quickly lift back north across
north Georgia as a warm front. The best chance for rainfall will
thus be across the northern third or so of the area on Saturday.
Some embedded thunderstorm activity will be possible Saturday
initially associated with elevated instability north of the warm
front. Rainfall coverage will diminish farther south of the cold
front where temperatures will soar well into the 80s in central
Georgia.

On Sunday, shower and thunderstorm coverage will increase
appreciably as the cold front pushes southeastward into the CWA.
The threat for strong/severe thunderstorms appears considerably
lower with this system at this time as dynamics will be much more
limited, though a few stronger storms can't be ruled out. The
primary risk from Saturday into Sunday will be additional heavy
rainfall and flooding concerns across far north Georgia. These
areas will have already seen several inches of rain prior to the
weekend event, which could add another 1-2 inches of rainfall.

Guidance diverges by next week with respect to the evolution of
the upper low over the Southwest. The GFS maintains a southern
track shortwave along the Gulf Coast while the ECMWF lifts the low
northeastward into the Plains. At this point, kept slight chance
to low end chance PoPs on Tuesday given uncertainty. By midweek,
the next surface front approaches bringing increasing rain chances
areawide.

RW

&&

AVIATION...
18Z Update...
Widespread SHRA and TSRA are underway across north GA, generally
north of a line from Cedartown to Roswell to Flowery Branch. As a
result, there are isolated locations reporting MVFR and IFR visbys
and cigs across north GA. Winds will generally be SE at 15-20 kts
with gusts up to 35 kts through the evening, becoming SW late
this evening/tonight (with periods of VRB winds due to nearby
storms). Have VCSH prevailing at all metro Atlanta TAF sites until
04z, at which point hi-res models bring a broken line of storms
into metro Atlanta from the west. Maintaining a PROB30 for TSRA
for 04z-10z at metro TAF sites, during which period cigs will
likely fall to MVFR. Precip should exit metro Atlanta and cigs
should recover around 12z-14z tomorrow.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  78  57  80 /  70  40  20  50
Atlanta         61  75  60  81 /  70  30  30  40
Blairsville     55  73  49  71 /  90  20  30  80
Cartersville    57  75  55  80 /  70  20  40  60
Columbus        65  77  64  85 /  60  50  20  10
Gainesville     61  75  55  75 /  80  30  30  70
Macon           67  77  63  86 /  50  50  20  20
Rome            56  76  53  79 /  80  10  40  70
Peachtree City  62  75  59  83 /  70  40  20  30
Vidalia         68  84  66  88 /  10  30   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday morning for the following
zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens...
Polk...Towns...Union...Walker...White...Whitfield.

Tornado Watch until 9 PM EDT this evening for the following
zones: Bartow...Catoosa...Chattooga...Dade...Floyd...Gordon...
Murray...Polk...Walker...Whitfield.

&&

SHORT TERM...Martin
LONG TERM....RW
AVIATION...Martin
Hazardous weather outlook, Mar 25, 2:22 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
222 PM EDT Thu Mar 25 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
222 PM EDT Thu Mar 25 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Numerous thunderstorms are expected across north and central
Georgia this afternoon through the overnight hours as a strong
frontal system moves across the area. Several storms could become
severe, especially across northwestern Georgia. Primary threats
include tornadoes, damaging wind gusts, and hail. A Tornado Watch
is in effect for northwestern Georgia until 9 PM EDT.

There is also the potential for periods of heavy rain across
north Georgia, which could lead to localized flash flooding and
river flooding through the overnight hours. A Flash Flood Watch
remains in effect for north Georgia as a result.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated to scattered thundersorms will continue across portions
of central and eastern Georgia on Friday as the surface front
continues to push through the forecast area.

There is a chance of thunderstorms and heavy rain over portions
of north and central Georgia on Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is requested through Friday morning across
north and central Georgia. Please relay any information about
observed severe weather to the NWS while following all local,
state, and CDC guidelines.

In the hours before

Special weather statement, Mar 25, 2:48 PM EDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Thu Mar 25 2021

GAZ019-020-030-031-251915-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
248 PM EDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...BARTOW...
NORTHERN PAULDING AND SOUTHEASTERN FLOYD COUNTIES UNTIL 315 PM EDT...

At 248 PM EDT...a strong thunderstorm was over Seney, or 8 miles
northeast of Cedartown...moving east at 50 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Cartersville, Cedartown, Rockmart, Euharlee, Emerson, Aragon,
White, Kingston, Taylorsville, Cassville, Fish Creek, Lindale, Red
Top Mountain State Park, George Washington Carver St Pk, Seney, Pine
Log and Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3428 8506 3436 8473 3425 8465 3410 8466
      3396 8521 3414 8528
TIME...MOT...LOC 1848Z 251DEG 45KT 3409 8514

WIND...40MPH
Local storm report, Mar 25, 3:20 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     3 E CEDARTOWN           34.02N  85.20W
03/25/2021                   POLK               GA   DEPT OF HIGHWAYS

            THE HIGHWAY DEPARTMENT REPORTED TREES AND POWER LINES
            BLOWN DOWN AT THE POLK COUNTY MEDICAL CENTER ON ROCKMART
            HIGHWAY

&&

EVENT NUMBER FFC2100061

20
Special weather statement, Mar 25, 3:38 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Thu Mar 25 2021

GAZ014-021-022-033-252015-
Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-
338 PM EDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTH FULTON...
CHEROKEE AND FORSYTH COUNTIES UNTIL 415 PM EDT...

At 337 PM EDT...a strong thunderstorm was over Holly Springs, or near
Canton...moving east at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Canton, Cumming, Milton, Woodstock, Sugar Hill, Holly Springs, Ball
Ground, Free Home, Buffington, Hickory Flat, Drew, Kellogg Creek,
Coal Mountain, Hightower, Matt, Lathemtown, Hobgood Park, Union Hill,
Oak Grove and Birmingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3420 8404 3418 8406 3413 8409 3408 8462
      3417 8464 3429 8450 3441 8410
TIME...MOT...LOC 1937Z 256DEG 40KT 3417 8452

WIND...40MPH
Local storm report, Mar 25, 4:21 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     TSTM WND DMG     1 SW MOUNTAINTOWN       34.75N  84.57W
03/25/2021                   GILMER             GA   PUBLIC

            APPROXIMATELY 15 TREES BLOWN DOWN OR SNAPPED ALONG
            RIDGE ROAD.

&&

EVENT NUMBER FFC2100062

NLIST
Special weather statement, Mar 25, 6:41 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT Thu Mar 25 2021

GAZ002>005-011-012-252315-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Murray GA-
641 PM EDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...
WHITFIELD...SOUTHEASTERN CATOOSA...SOUTHEASTERN WALKER...NORTHWESTERN
GORDON AND WESTERN MURRAY COUNTIES UNTIL 715 PM EDT...

At 640 PM EDT...a strong thunderstorm was over Naomi, or near
Lafayette...moving northeast at 50 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dalton, Lafayette, Chatsworth, Varnell, Eton, Tunnel Hill, Resaca,
Naomi, Sumac, Subligna, Suttles Mill, Rocky Face, Tilton, Mill Creek,
Beaverdale, Dawnville, Villanow, Nickelsville and North Georgia
Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3496 8488 3483 8474 3462 8474 3457 8506
      3459 8507 3459 8511 3456 8512 3453 8528
      3469 8532
TIME...MOT...LOC 2240Z 239DEG 45KT 3466 8521

HAIL...0.25IN
WIND...50MPH
Special weather statement, Mar 25, 7:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Thu Mar 25 2021

GAZ019-020-030-260000-
Polk GA-Bartow GA-Floyd GA-
725 PM EDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...WESTERN BARTOW
AND SOUTHEASTERN FLOYD COUNTIES UNTIL 800 PM EDT...

At 724 PM EDT...a strong thunderstorm was near Cave Spring, or 7
miles north of Cedartown...moving northeast at 55 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Cartersville, Cedartown, Adairsville, Euharlee, Aragon, Cave
Spring, Kingston, Taylorsville, Cassville, Lindale, Seney and
Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.

LAT...LON 3440 8493 3433 8480 3412 8482 3399 8529
      3417 8537
TIME...MOT...LOC 2324Z 239DEG 47KT 3412 8524

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:01 AM EDTSpecial Weather StatementFFCHarris14 min
Mar 25, 6:23 AM EDTSpecial Weather StatementFFCHarris37 min
Mar 25, 6:53 AM EDTSpecial Weather StatementFFCMeriwether, Pike, Troup37 min
Mar 25, 10:37 AM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield53 min
Mar 25, 11:19 AM EDTSpecial Weather StatementFFCGordon, Murray, Whitfield41 min
Mar 25, 11:46 AM EDTFlash Flood WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield10 hr
Mar 25, 12:00 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray30 min
Mar 25, 12:02 PM EDTSpecial Weather StatementFFCFloyd, Polk28 min
Mar 25, 12:17 PM EDTRiver Flood WarningFFCDade31 hr
Mar 25, 12:21 PM EDTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk24 min
Mar 25, 12:41 PM EDTSevere Thunderstorm WarningFFCBartow, Cobb, Floyd, Paulding, Polk49 min
Mar 25, 1:04 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Forsyth, Fulton26 min
Mar 25, 1:09 PM EDTSpecial Weather StatementFFCTowns, Union36 min
Mar 25, 1:30 PM EDTSevere Thunderstorm WarningFFCBarrow, Cherokee, Cobb, Forsyth, Fulton, Gwinnett and 2 more45 min
Mar 25, 2:03 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon, Polk42 min
Mar 25, 2:13 PM EDTSpecial Weather StatementFFCBanks, Hall47 min
Mar 25, 2:42 PM EDTRiver Flood WarningFFCCatoosa43 hr
Mar 25, 2:48 PM EDTSpecial Weather StatementFFCBartow, Polk27 min
Mar 25, 2:50 PM EDTTornado WarningFFCBanks, Jackson, Madison11 min
Mar 25, 3:07 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding, Polk38 min
Mar 25, 3:28 PM EDTFlash Flood WarningFFCBartow, Chattooga, Floyd, Gordon, Polk13 hr
Mar 25, 3:38 PM EDTSpecial Weather StatementFFCCherokee, Forsyth37 min
Mar 25, 4:18 PM EDTTornado Warning Tornado observedFFCFloyd, Polk57 min
Mar 25, 4:49 PM EDTRiver Flood WarningFFCChattooga35 hr
Mar 25, 4:59 PM EDTTornado WarningFFCBartow, Floyd46 min
Mar 25, 5:34 PM EDTFlash Flood WarningFFCFannin, Gilmer, Murray, Towns, Union, Whitfield10 hr
Mar 25, 5:37 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Pickens38 min
Mar 25, 6:41 PM EDTSpecial Weather StatementFFCWhitfield34 min
Mar 25, 7:37 PM EDTRiver Flood WarningFFCWhitfield4 days
Mar 25, 7:45 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Fulton, Paulding45 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.